MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2722-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Nausea (1970); Vomiting (2144)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
The director of nursing (dn) from a hemodialysis (hd) user facility reported that a blood leak occurred during a patient¿s hd treatment.The blood leak was noted to be coming from the blood pump.According to the nurse operating the machine, it seemed like the bloodline tubing may have ¿erupted¿.Additional details were obtained through follow-up with the dn, as well as the head biomedical technician (biomed).An alarm for low blood pressure was what initially drew the staff¿s attention.At approximately thirty-two minutes into the treatment, the operating nurse noticed blood dripping from the blood pump.There was no blood pump alarm.The blood leak resulted in an estimated blood loss (ebl) of 200 ml.Per standing orders, the patient was given a saline bolus (volume unspecified) to address the low blood pressure (bp).The patient¿s bp initially went up following administration of the bolus.The patient was re-setup with new supplies on a different machine where they were able to complete treatment.They continued to monitor the patient¿s bp throughout the treatment.Approximately an hour after restarting the treatment, the patient complained of nausea and began vomiting.Despite this, the treatment was not ended, and the symptoms eventually faded.The patient¿s bp was stable upon completion of treatment and the dn said the patient was not in any acute distress.The patient did not receive any medical intervention to address the nausea and vomiting.The patient was sent home and continues to perform incenter hd therapy without further issue.The dn said the machine that was in use when the leak occurred was removed from service for evaluation.The bloodlines remained attached when it was removed from the floor and due to time constraints, the staff did not have an opportunity to inspect the lines.According to the biomed, the bloodlines were not connected to the machine when they performed their evaluation.The bloodlines were reportedly in a bag, and the biomed did not inspect them before they were discarded.The front of the machine was reportedly covered in blood stains and the blood pump rotor was also very bloody.The biomed said there was nothing wrong with the blood pump rotor itself.The caps were intact on all of the blood pump rotor pins, and there did not appear to be any defects or damage on the part.The biomed replaced the blood pump rotor, even though there was nothing wrong with it.The biomed stated they did this because it was covered in blood.The biomed confirmed they performed testing on the machine, and that it passed testing.The biomed was not clear if the testing was performed on the machine before or after the blood pump rotor was replaced.The biomed did not have any photos of the replaced rotor.The machine was subsequently returned to service.No sample was available for manufacturer evaluation.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22439250
Report Number0008030665-2025-01545
Device Sequence Number19991447
Product Code FJK
UDI-Device Identifier00840861100293
UDI-Public00840861100293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03-2722-9
Device Lot Number25DR01213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS OPTIFLUX DIALYZER; FRESENIUS OPTIFLUX DIALYZER
Patient Age76 YR
Patient SexMale
Patient Weight64 KG